Viewing 9 reply threads
  • Author
    Posts
    • #11717
      Jean Mellano
      Participant

      I am starting to lose my hair; too much pink showing up on my hair part 🙁   I don’t know if this is my imagination,  a PD symptom, side effect from a PD med (Sinemet and Neupro), or jut plain age.

       

      Has anyone else noticed hair loss since diagnosis? If so, do you think it  is a symptom or a drug side effect?

    • #11789
      Crystal Belle
      Participant

      I am not on the meds yet but do suffer the hair loss. I learned recently that Head and Shoulders with zinc helps. Tried it and sure enough, from the first time, no fingers full of hair coming out in the shower! She said this seems to work for women only, not men for some reason. It worked for me, so thought I’d share. Good luck! 👍

    • #11792
      Jean Mellano
      Participant

      Thanks much Crystal.  I have done a quick google search and saw that some people suffered hair loss using this product.  So much information, so many contradictions online 🙁   But, there are also many who attest to the efficacy of the product.   No easy answers…

    • #11801
      Crystal Belle
      Participant

      Maybe it’s like medications; good for some, bad for others. No there are never any easy answer. I agree.

    • #11805
      Jean Mellano
      Participant

      Amen…

    • #22134
      Marlyne Wilder
      Participant

      I have thinning hair on top and in the back.  I use Herbal Essence shampoo and conditioner only because I like it.  I think my hair loss is more from medications than PD.

    • #22237
      Denise
      Participant

      I don’t have hair loss but my finger nails have stopped growing and have been left with nails down as far as they be, toe nails the same. Who knows what has caused it. Denise

      • #22296
        Marlyne Wilder
        Participant

        Denise, I also have fingernail and toenail issues. Just my pinky fingernails are down to the quick.  The rest are constantly splitting way down.  My toenail story:  I am right handed and fell partially down my cellar stairs, breaking my right wrist. I went to a nail salon and had a pedicure only.  About a week later, I’m out walking and my feet start to hurt-I also wear orthotics in my sneakers.  I ignored the pain and went out walking again the next day.  Unbearable pain in my toes. Go home and soak my feet in warm water with epsom salts. The next morning my toe beds under the big toe nails are purple. I continue to ignore my feet.  This was in August.  Come October I lose my left big toenail and have a growth on the nail bed.  Prescribed an oral antibiotic and antibiotic cream.  I have since lost my right big toenail but only needed antibiotic cream.  What happened:  the nail salons reuse the bottles of nail polish. I contracted a fungus infection from the tainted polish, that grew under my nails. I have also needed to use an antifungal cream on all of my toenails.  My toenails have also been splitting.  Pedicures are nice but I question their safety now.  Just something to think about.  Maybe if you buy your own nail polish and take it to the salon it will be healthier.

    • #22258
      Mary Beth Skylis
      Moderator

      Jean,

      I’m anemic due to a B12 deficiency, which I believe is greatly contributing to hair loss. Supplementing iron and vitamin B is helping. It’s interesting to see the different reasons that hair loss occurs. And determining how to manage it is such a headache.

    • #22295
      Allie J
      Participant

      About 6 months ago my hair suddenly started falling out. I checked with my neurologist if this could be caused by my PD or the medication (levodopa/carbidopa, Amantadine & Artane). He said he had never come across it before. From his reply I interpreted he could not categorically rule it out but it is not a common problem. I think it started around the time I started the Artane. However, I also seem to have new hair growing.
      I don’t think anyone really knows the answer.

    • #22314
      Beth T Browne
      Participant

      My front hairline on the right is receding badly.  I don’t know if it is age, or Parkinson’s.  It seemed to just happen this year.  I do loose hair more than I like, and I am on Rytary.  Don’t know if that could be affecting this or not.  The first doctor I had said it wasn’t Parkinson’s.  But, because she gave me incorrect info on Rytary, not sure I believe her.  I will ask my new doctor, if I remember.  I am more concerned about my short term memory then anything.

Viewing 9 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account